Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Pain in left abdomen. Passing dark orange urine. Had lot of chocolate, high fiber foods. Cause?

Hi. Since yesterday I have had pain in my left side and very dark orange pee. I have been drinking cranberry juice and lots of water and there seems to be no change. I ate some plain yogurt in addition to very light supper last night and 2 pancakes this morning. This seemed to happen suddenly yesterday afternoon after I had eaten some candy. I ate a lot of chocolate candy last week and I am wondering if this has caused this problem. That was very unusual for me. I am not overweight and I don t have any type of eating disorder . I am an ostomate and did start irrigating about a month ago. Last week I ate a lot of high fiber foods and am wondering if that could have caused this problem. I just came off of a round of levaquin prescribed by my doctor for bronchitis . I will try to see him tomorrow but if I can t, I d like to have some ideas. Thanks, Tamarah
Asked On : Thu, 28 Mar 2013
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello and welcome to HCM Tamarah.

Thank you for your query.

Let me concentrate solely on your urine color as of now, as that seems to be your prime concern. Change in urine color is seen in normal individuals as well, but before we consider this to be a normal occurrence, we need to first rule out all other possibilities. Let me provide you with some information in the form of question and answers.

Did you have any syrup with the pancakes? Syrup's and other food items tend to have coloring agents, which can influence the color of the urine, this could have caused the orange coloring. Did you consume any such thing? If yes, then exclude that from your diet and your urine should get back to its normal color.

Are you on any medications as of now? For example: Rifampicin (anti-tubercular medication), warfarin (anticoagulant), phenazopyridine (pain management for urinary tract related pain), laxatives, etc. Medicines are the most common cause of change in urine color. If you have consumed any such medication, discontinuing this will stop the change in color.

Now coming to your pain, as you have not mentioned the exact location and only stated the side (left), I cannot provide much information on this. But, I shall rest reassured as you will be meeting your doctor soon. Your doctor will go about asking a few question, palpate the area and if required further investigate. I am sure you shall be fine in no time.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Thu, 28 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor